Background. A 54-year-old postmenopausal woman presented with retrosternal chest pressure, nausea, and vomiting of 4 h duration. Her medical history included hypertension (treated with metoprolol and ramipril), hyperlipidemia (treated with atorvastatin), and depression (treated with fluoxetine). A few hours before symptom onset, she had witnessed an accident in which her sister sustained serious injuries. The patient was visiting her sister—who was in critical condition in the hospital—when the symptoms began.Investigations. Physical examination, chest radiography, laboratory testing, electrocardiography, coronary angiography, and PET with11C hydroxyephedrine.Diagnosis. Stress-induced (Takotsubo) cardiomyopathy (apical ballooning syndrome).Management. The patient was monitored with cardiac telemetry. Metoprolol and ramipril were continued.
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine